Announcement

Announcement Module
Collapse

Welcome to the New VR.org!

Welcome to the fresh new ValveReplacement.org!

This new software should allow us to administer more easily and to update the look and feel more easily.

One feature we had originally when we started this adventure 14 years ago, was the personal stories and experiences section. This will be returning very soon. It is a great benefit to be able to learn from the experiences of others. Especially for those who are faced with the new uncertainty of Valve Replacement Surgery.

More soon..

Hank and Michelle Eyring
See more
See less

Multaq (dronedarone)

Page Title Module
Move Remove Collapse
X
Conversation Detail Module
Collapse
  • Filter
  • Time
  • Show
Clear All
new posts

  • Multaq (dronedarone)

    After 9 months of normal sinus rhythm, my A-fib came back with a vengeance tuesday morning the 27th. After a trip to the ER I was sent to my new cardio for followup. He immediately took me off the amiodarone I had been on. Then he asked if I would like to try a new drug Multaq. Anything but amiodarone I told him. He even gave 6 days of free samples. Because they only have a half life of 24 hours you have to take 400MG each morning and evening. You better have good insurance because they're $7 for each pill, but mine were a $30 co-pay. I was told there will be no generic for 15 years!

    Anyway, I'm still in A-fib, but I can't even feel it like I used to in the past, so maybe this is a better product for A-fib. I've been told it is amiodarone without the iodine, and the bad side affects! I'll keep you guys posted on how I handle the new med and if it converts me, and when. So far, so good!!

    Best wishes
    David L

  • #2
    Local Doctors (who have prescribed amiodarone quite often) have begun prescribing dronedarone. It will be 'interesting' to see 'how it goes'.

    OTOH, have you ever tried SOTALOL (generic form of BetaPace)?

    My Cardio tells me that it "targets A-Fib".
    Several of our members report Good Control of their A-Fib with Sotalol. Sotalol is CHEAP. The most common side effect is 'some dizzyness' as you adjust to the medication which typically subsides in a few weeks.

    The information sheet recommends that patients be hospitalized for 3 days while starting Sotalol since "it can cause dangerous arrhythmias" as the body adjusts to the new medication. Not all Doctors follow this recommendation. YMMV

    Comment


    • #3
      Originally posted by ALCapshaw2 View Post
      Local Doctors (who have prescribed amiodarone quite often) have begun prescribing dronedarone. It will be 'interesting' to see 'how it goes'.

      OTOH, have you ever tried SOTALOL (generic form of BetaPace)?

      My Cardio tells me that it "targets A-Fib".
      Several of our members report Good Control of their A-Fib with Sotalol. Sotalol is CHEAP. The most common side effect is 'some dizzyness' as you adjust to the medication which typically subsides in a few weeks.

      The information sheet recommends that patients be hospitalized for 3 days while starting Sotalol since "it can cause dangerous arrhythmias" as the body adjusts to the new medication. Not all Doctors follow this recommendation. YMMV
      To update the forum. 72 hours after first taking dronedarone (Multaq) 400mg morning and evening I went back into NSR, after being in A-fib 18 hours before that. So far I am not feeling any side affects from the Multaq!!

      Comment

      Working...
      X